Alert archive / Alabama / River Flood Warnings in 2020

River Flood Warning 13, NWS Birmingham, AL

January 13, 2020Greene County, Hale County, Marengo County, Alabama

NWS Birmingham, AL issued this river flood warning at Jan 13, 2020, 8:29 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Jan 15, 2020, 5:15 AM CST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jan 13, 2020, 8:29 AM CST (14:29 UTC)
In effect from
Jan 15, 2020, 5:15 AM CST
Expired
Jan 18, 2020, 8:46 AM CST
In force
3 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL

The radar

The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Warrior River below Selden Dam (WLDA1).

Action stage
90 ft
Minor stage
90 ft
Moderate stage
102 ft
Major stage
105 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

032 
WGUS44 KBMX 131429
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
829 AM CST Mon Jan 13 2020

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Black Warrior River At Selden Lock and Dam Affecting Greene...Hale 
  and Marengo Counties.

.Heavy rainfall during the past 48 hours and additional rainfall 
forecast during the next 48 hours will produce rises along the 
lower Black Warrior River...and a flood warning is now in effect for 
the Black Warrior River at Selden Lock and Dam. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-140228-
/O.NEW.KBMX.FL.W.0013.200115T2217Z-200118T1600Z/
/WLDA1.1.ER.200115T2217Z.200116T1800Z.200118T0400Z.NO/
829 AM CST Mon Jan 13 2020

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Black Warrior River At Selden Lock and Dam.
* from Wednesday afternoon to Saturday morning...or until the Warning
  is cancelled.
* At 8:15 AM Monday The stage Was 86.6 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by Wednesday afternoon and 
  continue to rise to near 91.5 feet by Thursday evening. The river 
  will fall below flood stage by Friday night.
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
13 follow-up statements
238 
WGUS84 KBMX 140255
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
855 PM CST Mon Jan 13 2020


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Recent heavy rainfall has lead to elevated levels on the Black 
Warrior River...and a Flood Warning remains in effect for the Black 
Warrior at Selden Lock and Dam..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-141455-
/O.EXT.KBMX.FL.W.0013.200115T2217Z-200118T0400Z/
/WLDA1.1.ER.200115T2217Z.200116T1800Z.200117T1600Z.NO/
855 PM CST Mon Jan 13 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from Wednesday afternoon to Friday evening...or until the warning 
  is cancelled.
* At  8:45 PM Monday the stage was 87.4 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and 
  continue to rise to near 91.0 feet by early Thursday afternoon. The
  river will fall below flood stage by late Friday morning.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
279 
WGUS84 KBMX 141456
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
856 AM CST Tue Jan 14 2020


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Recent heavy rainfall and additional rainfall expected during the 
next 48 hours will continue to produce rises on the Lower Black 
Warrior River...and a flood warning remains in effect at the Selden 
Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-150256-
/O.EXT.KBMX.FL.W.0013.200116T0800Z-200118T0900Z/
/WLDA1.1.ER.200116T0800Z.200117T0000Z.200117T2100Z.NO/
856 AM CST Tue Jan 14 2020

...Flood Warning extended until late Friday night...
The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from late Wednesday night to late Friday night...or until the 
  warning is cancelled.
* At 8:45 AM Tuesday the stage was 87.6 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and 
  continue to rise to near 90.6 feet by Thursday evening. The river 
  will fall below flood stage by Friday afternoon.
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
503 
WGUS84 KBMX 142010
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
209 PM CST Tue Jan 14 2020


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Heavy rainfall over the lower Black Warrior basin continues to 
produce rises on the river...and a flood warning remains in effect 
at Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-150809-
/O.EXT.KBMX.FL.W.0013.200115T1648Z-200118T2240Z/
/WLDA1.1.ER.200115T1648Z.200116T1800Z.200118T1040Z.NO/
209 PM CST Tue Jan 14 2020

...Flood Warning extended until Saturday afternoon...
The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from Wednesday morning to Saturday afternoon...or until the warning
  is cancelled.
* At 2:00 PM Tuesday the stage was 87.6 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Wednesday morning and 
  continue to rise to near 93.3 feet by Thursday evening. The river 
  will fall below flood stage by early Saturday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. Widespread 
  flooding of lowlands in the area will occur. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
301 
WGUS84 KBMX 150147
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
747 PM CST Tue Jan 14 2020


...The flood warning continues for the Black Warrior River at Selden 
Lock and Dam...

.Recent rainfall has resulted in rises along the Black Warrior River. The Selden 
Lock and Dam river point remains in minor flood stage. A crest is forecast on 
Thursday before starting a gradual fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning, or sooner if 
conditions warrant.

&&

ALC063-065-091-151346-
/O.EXT.KBMX.FL.W.0013.200115T1115Z-200119T1312Z/
/WLDA1.1.ER.200115T1115Z.200116T1800Z.200119T0112Z.NO/
747 PM CST Tue Jan 14 2020

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  The Black Warrior River At Selden Lock and Dam.
* from late tonight to Sunday morning...or until the warning is 
  cancelled.
* At  7:30 PM Tuesday the stage was 88.0 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow  and continue 
  to rise to near 95.2 feet by early Thursday afternoon. The river 
  will fall below flood stage by Saturday evening.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
991 
WGUS84 KBMX 151235
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
635 AM CST Wed Jan 15 2020


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Recent rainfall has resulted in rises along the Black Warrior River. The Selden 
Lock and Dam river point remains in minor flood stage. The latest forecast crest
has been revised downward, but the river is still expected to crest Thursday morning.
A gradual fall should begin Thursday afternoon through the upcoming weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-160035-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T1845Z/
/WLDA1.1.ER.200115T1610Z.200116T1800Z.200118T0645Z.NO/
635 AM CST Wed Jan 15 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Saturday afternoon...or until the warning is cancelled.
* At  6:15 AM Wednesday the stage was 88.9 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 94.5 feet by tomorrow early afternoon . The river 
  will fall below flood stage by early Saturday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
097 
WGUS84 KBMX 151524
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
923 AM CST Wed Jan 15 2020


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Recent rainfall has resulted in rises along the Black Warrior River.
The Selden Lock and Dam river point remains in minor flood stage.
The latest forecast crest has been revised downward, but the river 
is still expected to crest Thursday morning. A gradual fall should
begin Thursday afternoon through the upcoming weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-160323-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T1545Z/
/WLDA1.1.ER.200115T2030Z.200116T1800Z.200118T0345Z.NO/
923 AM CST Wed Jan 15 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Saturday morning...or until the warning is cancelled.
* At  9:00 AM Wednesday the stage was 89.1 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 93 feet by tomorrow early afternoon . The river will
  fall below flood stage by Friday night.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
548 
WGUS84 KBMX 160144
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
744 PM CST Wed Jan 15 2020


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Recent heavy rainfall is producing rises along the Black Warrior River
at Selden Lock and Dam and a flood warning remains in effect. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-161343-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T0742Z/
/WLDA1.1.ER.200116T0247Z.200116T1800Z.200117T1942Z.NO/
744 PM CST Wed Jan 15 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At  7:30 PM Wednesday the stage was 89.9 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 91.7 feet by early Thursday afternoon. The river will
  fall below flood stage by early Friday afternoon.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
651 
WGUS84 KBMX 161436
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
836 AM CST Thu Jan 16 2020


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Minor flooding continues along the lower Black Warrior River 
following recent heavy rainfall...and a flood warning remains in 
effect at Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-170235-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T1200Z/
/WLDA1.1.ER.200116T0545Z.200117T0600Z.200118T0000Z.NO/
836 AM CST Thu Jan 16 2020

...Flood Warning extended until Saturday morning...
The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Saturday morning...or until the warning is cancelled.
* At 8:15 AM Thursday the stage was 90.4 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 90.7 feet 
  after midnight tonight. The river will fall below flood stage 
  tomorrow evening .
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
534 
WGUS84 KBMX 170119
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
719 PM CST Thu Jan 16 2020


...The flood warning continues for the Black Warrior River at Selden 
Lock and Dam...

The Black Warrior RIver at Selden Lock and Dam is in the process of cresting as 
of Thursday evening. Water levels are forecast to begin falling later tonight, 
with the river point falling below flood stage mid to late Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning, or sooner if 
conditions warrant.

&&

ALC063-065-091-171319-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T0200Z/
/WLDA1.1.ER.200116T0545Z.200117T0100Z.200117T1400Z.NO/
719 PM CST Thu Jan 16 2020

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Friday evening...or until the warning is cancelled.
* At  7:00 PM Thursday the stage was 90.4 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning .
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
301 
WGUS84 KBMX 171357
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
757 AM CST Fri Jan 17 2020


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Levels are now falling at the Selden Lock and Dam...and this trend 
will continue the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-180156-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T0310Z/
/WLDA1.1.ER.200116T0545Z.200117T0800Z.200117T1510Z.NO/
757 AM CST Fri Jan 17 2020

...Flood Warning extended until this evening...
The Flood Warning 
continues for
  The Black Warrior River At Selden Lock and Dam.
* until this evening...or until the warning is cancelled.
* At 7:45 AM Friday the stage was 90.2 feet. 
* Flood stage is 900 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  late this morning...and then continue to fall the next few days.
* Impact...At 900 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
781 
WGUS84 KBMX 180101
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
701 PM CST Fri Jan 17 2020


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

Recent observations of the Black Warrior River at Selden Lock and Dam show 
water levels have remained fairly steady; however, levels should soon begin a 
downward trend and the river point is forecast to fall below minor flood stage 
on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning, or sooner if 
conditions warrant.

&&

ALC063-065-091-181300-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T1304Z/
/WLDA1.1.ER.200116T0545Z.200117T0800Z.200118T0104Z.NO/
701 PM CST Fri Jan 17 2020

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The Black Warrior River At Selden Lock and Dam.
* until Saturday morning...or until the warning is cancelled.
* At  6:45 PM Friday the stage was 90.1 feet. 
* Flood stage is 90.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
902 
WGUS84 KBMX 180230
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
830 PM CST Fri Jan 17 2020


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

Recent observations of the Black Warrior River at Selden Lock and Dam show 
water levels have remained fairly steady; however, levels should soon begin a 
downward trend and the river point is forecast to fall below minor flood stage 
tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning, or sooner if 
conditions warrant.

&&

ALC063-065-091-181429-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T1607Z/
/WLDA1.1.ER.200116T0545Z.200117T0800Z.200118T0407Z.NO/
830 PM CST Fri Jan 17 2020

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The Black Warrior River At Selden Lock and Dam.
* until Saturday morning...or until the warning is cancelled.
* At  8:15 PM Friday the stage was 90.1 feet. 
* Flood stage is 90.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
913 
WGUS84 KBMX 181446
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
846 AM CST Sat Jan 18 2020


...The flood warning is cancelled for the Black Warrior River At 
Selden Lock and Dam...

.Water levels have fallen below flood stage on the Black Warrior
River at Selden Lock and Dam and are forecast to continue falling. 
Any minor overflow has now returned to its banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This will be the last flood statement issued for the Black Warrior
River at Selden Lock and Dam for this event.

&&

ALC063-065-091-181516-
/O.CAN.KBMX.FL.W.0013.000000T0000Z-200118T1607Z/
/WLDA1.1.ER.200116T0545Z.200117T0800Z.200118T1030Z.NO/
846 AM CST Sat Jan 18 2020

The Flood Warning is cancelled for
  The Black Warrior River At Selden Lock and Dam.
* At  8:30 AM Saturday the stage was 89.7 feet. 
* Flood stage is 90 feet. 
* Fell below flood stage at  4:30 AM Saturday.
* Forecast...The river will continue to fall to 87.1 feet by tomorrow
  morning .
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 13, 5:49 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 13, 5:49 AM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
549 AM CST Mon Jan 13 2020

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
/Updated at 0357 AM CST Mon Jan 13 2020/
Through Tonight.

A diffuse frontal boundary will set up shop today and meander north
then back south over the next 24 hours. Rainfall will be widespread
as the boundary remains a focus. We will continue to have impulses
develop along the coast and slide northward over the period. This
morning the focus will be generally along the I-59/I-20 corridor and
south of I-85. At this time it looks like the two bands will remain
separate through the early morning and and then become one band
after 8 am. Already beginning to see scattered showers developing in
between these bands, so feel reasonably confident of this occurring.

The deep layered flow becomes fairly unidirectional and centered
along the aforementioned surface front. With a high Theta-E content,
PWat values over 1.75" (almost 1 to 2 standard deviations), and deep
tropical moisture plume moving into the region, any training of
heavier rainfall will present a localized flooding threat across the
area and will add a low confidence flash flooding risk to the HWO.
In addition to the rainfall, a few storms could be strong with
hail a concern in the late afternoon to early evening across the
northwestern areas. The confidence for any severe storm remains
very low with localized flooding a bigger concern through the
period.

16

.LONG TERM...
/Updated at 0357 AM CST Mon Jan 13 2020/
Tuesday/Tuesday night:

Persistent deep layer southwest flow will continue on Tuesday
between broad troughing over the northwest and western CONUS and a
strong subtropical ridge over the Gulf and the subtropical
Atlantic. The quasi-stationary front will be located across North
Alabama, and a 20-30kt southwesterly LLJ and PWATs of 1.5-1.75
inches south of the front (in the 99th percentile for mid
January) will continue to result in high rain chances. Thus
locally heavy rainfall and isolated flash flooding will be
possible with the heavier thunderstorms, mainly north of I-85,
and a low confidence flooding threat will be added to the HWO.
With dewpoints around 65F, SBCAPE values of 1000 J/kg will develop
where breaks in the rain develop. With around 35-40kts of 0-6km
bulk shear across the northern half of the area and mid-level
lapse rates around 6.5 C/km, some strong storms with gusty winds
and small hail will be possible. An isolated severe storm with
quarter size hail/marginally severe wind gusts cannot be ruled
out, but overall potential impacts and confidence are too low to
mention in the HWO at this time. Part of the reason for this is
that there are some signals that the highest coverage of activity
may be in the morning hours (at least in the northern counties
where shear is highest) as a continuation of tonight's activity
associated with a wave aloft and associated LLJ surge, with lower
coverage in the afternoon when the better instability develops
(also taking into account neutral 500mb height tendencies and a
tendency for flow to become a touch anticyclonic). But will
continue to monitor the mesoscale trends. The front will drift
northward Tuesday night as a warm front in response to low
pressure over Kansas, with high rain chances continuing closer to
the front. Areal coverage of rain will probably contract some
towards the front with the loss of daytime heating. Otherwise, a
mild and humid January night is expected.

Wednesday through Sunday:

Flow aloft becomes quasi-zonal and strengthens slightly on
Wednesday between flat ridging over the Gulf and a shortwave
moving through the Upper Midwest. The warm front will lift north
to the Ohio Valley ahead of a surface low, with a trailing cold
front from Missouri to North Texas. This puts the forecast area
solidly in the warm sector with southwesterly winds allowing
temperatures to warm well into the 70s. Would not be surprised to
see a few of our southern counties reach 80F. Anomalous PWATs
over our northern counties will continue to result in enhanced
rain chances. A few stronger storms will be possible given the
instability and a touch more bulk shear, but forcing is
questionable as it will be dependent on mesoscale boundaries and
the Gulf ridge will be an inhibiting factor. A cold front will
approach from the north very late Wednesday night as low pressure
moves eastward to New England and a 1045mb arctic high moves into
the Northern Plains. Severe storms are not expected with the front
as forcing will be weakening and instability will be very limited
with the loss of daytime heating.

The cold front will continue to push southward through the area
Thursday morning with somewhat cooler and drier air moving in
behind it. A trough moving onto the West Coast will advance
eastward across the northern CONUS Friday and Saturday with an
associated surface low. This will push a stronger cold front
through the area on Saturday. Shear will be plentiful, but
moisture return in the wake of the prior frontal passage and a CAD
wedge that develops appears too limited for the development of
any appreciable instability or severe threat at this time but will
continue to be monitored. This system will also signal a pattern
change towards more seasonal temperatures.

32/Davis

&&

.AVIATION...
12Z TAF Discussion.

It is going to rain on and off for the next 24 hours and longer
across the region. Flight conditions will be tricky, but look for
a general decline through the day and into the evening. A front
will remain draped across Central Alabama, while meandering north
and south over time. There may be some pockets of time where no
rain occurs, but this will be difficult to forecast and will make
adjustments as the day proceeds. Thunderstorms are also possible
through the period. Went with a fairly pessimistic forecast
through the period.

16

&&

.FIRE WEATHER...

An unsettled pattern is expected for much of the week with high
rain chances most days. Fog will be possible each night as well. There
are no fire weather concerns at this time.

&&

.CLIMATE...

Record high temperatures:

January 14:
Birmingham: 78 (1932)
Montgomery: 80 (1932)
Tuscaloosa: 75 (2017)
Anniston: 76 (2017)

January 15:
Birmingham: 78 (1947)
Montgomery: 78 (2017)
Tuscaloosa: 76 (2017)
Anniston: 74 (2017)

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     66  59  71  62  72 /  90  90  90  70  70
Anniston    68  61  73  63  74 /  90  90  90  70  70
Birmingham  67  62  73  64  74 /  90  90  90  70  70
Tuscaloosa  68  63  74  64  76 /  90  90  90  60  60
Calera      67  62  73  64  74 /  90  90  90  60  60
Auburn      71  63  71  64  73 /  90  70  90  40  40
Montgomery  73  64  76  65  78 /  90  70  90  30  40
Troy        75  64  76  65  78 /  90  50  80  20  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jan 13, 4:04 AM CST, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
404 AM CST Mon Jan 13 2020

ALZ011>015-017>050-141315-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
404 AM CST Mon Jan 13 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Fog with visibilities below one mile will be possible this morning
before 9 AM, mainly south of Interstate 85.

Showers and thunderstorms will continue today and tonight as a warm
front slowly moves northward. Locally heavy rainfall is possible as
well as isolated flash flooding due to saturated soils over all of
Central Alabama.

Minor flooding will continue along the Tombigbee river basin today
due to recent rains. Please see river flood statements for specific
details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and thunderstorms will continue Tuesday and Tuesday night
near a slow-moving frontal boundary. Locally heavy rainfall and
isolated flash flooding will continue to be possible, mainly north of
Interstate 85.

Minor flooding is expected along the Tombigbee river basin through
at least Saturday. Please see river flood statements for specific
details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:15 AM CSTAreal Flood AdvisoryBMXLee, Macon, Russell3 hr
Jan 13, 1:27 PM CSTAreal Flood AdvisoryBMXMacon3 hr
Jan 13, 5:49 PM CSTRiver Flood WarningBMXSumter6 days

Nearby

River Flood Warnings in Alabama, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.